Alert archive / Illinois / Tornado Warnings in 2025
Tornado Warning 17, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jun 3, 2025, 6:46 PM CDT for Scott County, Iowa; Mercer County, Rock Island County, Illinois. It was in force for 29 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2025, 6:46 PM CDT (23:46 UTC)
- Expired
- Jun 3, 2025, 7:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Scott County, IA, Mercer County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 37 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 6:57 PM CDT | TORNADO | 2 Nnw Hamlet, IL | This brief EF0 tornado developed with a short-lived rotation area moving near due north south of Edgington. Some sections of trees were snapped. |
| Jun 3, 6:57 PM CDT | TORNADO | 2 S Edgington, IL | This EF1 tornado developed southwest of Taylor Ridge and crossed Illinois 192, doing heavy damage to three large empty grain bins and destroying an outbuilding. Damage done to trees as well. |
| Jun 3, 6:59 PM CDT | TORNADO | 2 E Hamlet, IL | This EF1 tornado tracked through Reynolds producing damage to mainly trees. |
| Jun 3, 7:01 PM CDT | TSTM WND DMG | Reynolds, IL | Numerous tree branches down. |
| Jun 3, 7:02 PM CDT | TSTM WND DMG | 2 Ese Edgington, IL | Grain bins damaged. Possible tornado. Time estimated from radar data. |
| Jun 3, 7:10 PM CDT | TSTM WND DMG | 1 Ne Coyne Center, IL | Numerous trees down. Possible tornado. Time estimated from radar data. |
| Jun 3, 7:10 PM CDT | TSTM WND DMG | 2 E Andalusia, IL | One half of large tree down. Time estimated from radar information. |
| Jun 3, 7:10 PM CDT | TSTM WND DMG | Oak Grove, IL | Significant damage to mobile homes. Time estimated based on radar. |
| Jun 3, 7:10 PM CDT | TORNADO | 1 Sw Coyne Center, IL | This longer lived EF1 tornado tracked from southwest of Coyne Center into the southern Quad Cities metro area ending near the Avenue of the Cities in Moline. This tornado did heavy tree damage near and in a mobile home park in Coyne Center, including tearing t |
| Jun 3, 7:12 PM CDT | TSTM WND DMG | 2 Wnw Oak Grove, IL | Power pole broken off. Relayed by media. Time estimated from radar data. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 4:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
069
WFUS53 KDVN 032346
TORDVN
ILC131-161-IAC163-040015-
/O.NEW.KDVN.TO.W.0017.250603T2346Z-250604T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
646 PM CDT Tue Jun 3 2025
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
South central Rock Island County in northwestern Illinois...
Northern Mercer County in northwestern Illinois...
South central Scott County in east central Iowa...
* Until 715 PM CDT.
* At 646 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Millersburg, or near Aledo, moving northeast at 55
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Reynolds, Hamlet, Taylor Ridge, Edgington, Marston, Gingle
Corners, and Aledo Mercer County Airport around 650 PM CDT.
Rock Island, Andalusia, Matherville, Oak Grove, Preemption, and
Coyne Center around 655 PM CDT.
Davenport, Milan, Buffalo, Sherrard, Blackhawk State Park, and
Indian Bluff Golf Course around 700 PM CDT.
Credit Island around 705 PM CDT.
This includes Interstate 280 between mile markers 8 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4116 9091 4124 9097 4155 9061 4136 9043
4132 9044
TIME...MOT...LOC 2346Z 236DEG 46KT 4125 9085
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Gunkel1 follow-up statement
930
WWUS53 KDVN 032354
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
654 PM CDT Tue Jun 3 2025
ILC131-161-IAC163-040015-
/O.CON.KDVN.TO.W.0017.000000T0000Z-250604T0015Z/
Rock Island IL-Mercer IL-Scott IA-
654 PM CDT Tue Jun 3 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR SOUTH
CENTRAL ROCK ISLAND...NORTHEASTERN MERCER AND SOUTH CENTRAL SCOTT
COUNTIES...
At 654 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Gingle Corners, or near Aledo, moving northeast at
55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Rock Island, Milan, Matherville, Sherrard, Reynolds, Oak Grove,
Taylor Ridge, Preemption, and Coyne Center around 700 PM CDT.
Blackhawk State Park and Indian Bluff Golf Course around 705 PM
CDT.
This includes Interstate 280 between mile markers 8 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4120 9080 4130 9090 4155 9061 4136 9043
4132 9044
TIME...MOT...LOC 2354Z 240DEG 46KT 4128 9075
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
GunkelWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 3, 6:34 PM CDT, 12 minutes earlier. Its key messages:
- Showers and thunderstorms will continue into tonight, while shifting eastward in time as a front moves through. Some of the storms could become severe through early to mid evening, especially near to south of I-80. Swaths of heavy rainfall of 1-2" are possible. The flooding threat should remain minimal, unless an urban area receives repetitive rounds of heavy rain.
- Generally seasonal temps expected for most of the period into the weekend, with the next rain chances coming Thursday night/Friday and through the weekend (greatest late in the weekend) with plenty of dry hours.
Area forecast discussion, Jun 3, 6:34 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 634 PM CDT Tue Jun 3 2025 .KEY MESSAGES... - Showers and thunderstorms will continue into tonight, while shifting eastward in time as a front moves through. Some of the storms could become severe through early to mid evening, especially near to south of I-80. Swaths of heavy rainfall of 1-2" are possible. The flooding threat should remain minimal, unless an urban area receives repetitive rounds of heavy rain. - Generally seasonal temps expected for most of the period into the weekend, with the next rain chances coming Thursday night/Friday and through the weekend (greatest late in the weekend) with plenty of dry hours. && .SHORT TERM /THROUGH TONIGHT/... Issued at 217 PM CDT Tue Jun 3 2025 First wave of storms has exited to our northeast and have become surface based producing damaging winds with an impressive DCAPE gradient into S WI and NC/NE IL. Attention is now focusing back to our southwest with the next wave and attendant convection progressing across KS into NW MO. This activity is expected to lift and develop further into our area ahead of a cold front currently sagging into central IA. The vertical wind fields are robust with deep layer shear of 40-50 kts and CAPE of 1000-2000 j/kg highest near to south/east of the Quad Cities to support a few severe storms with damaging winds the primary threat. Low/mid level lapse rates are somewhat marginal, but instability should continue to build with more cloud breaks/thinning. Last runs of HRRR and NAMNest and other CAMs support a line of storms evolving through the area 5-9 PM roughly that will contain a damaging wind threat especially from QC metro on south/east. A QLCS tornado threat cannot be ruled out with 0-3km shear of 40-45 kt, particularly with any NE moving mesovorts. In addition to the severe threat, heavy rain will be possible with PWAT's surging over 1.5 to near 2 inches. Storms may not last too long at any one place, but rates easily over 1" per hour could foster plenty of ponding/standing water in low lying or poorly drained areas and greatly reduced visibility. Flash flooding would appear to be low, with the greatest concern being for urban areas should any redevelopment or repetitive storms occur. && .LONG TERM /WEDNESDAY THROUGH TUESDAY/... Issued at 217 PM CDT Tue Jun 3 2025 Rain chances will linger Wednesday morning south/east of the Quad Cities near the 925-850 hPa boundaries. Elsewhere, the concern will be post-frontal mix down of wild fire smoke that may allow for a better chance at the smoke to reach the surface late tonight and Wednesday owing to reductions in visibility potentially and air quality. On that note the Iowa DNR has hoisted an Air Quality Alert through 6 AM Thursday for all of Iowa. Last few runs of the HRRR near surface smoke plots indicate best chances for higher concentrations of smoke reaching the surface will be roughly along and north of a line from Fairfield, Iowa to Sterling/Rock Falls, Illinois. Otherwise, drier and cooler conditions are on tap by Wednesday night into Thursday as weak high pressure builds in. The pattern looks to remain active into the weekend. Initially, the flow will remain semi-zonal to WSW and will shuttle in another trough for Friday. NBM and 00z LREF probabilities for measurable rain late Thursday into Friday are highest south of I-80 (40-50%). With Gulf moisture remaining well to our south, rainfall doesn't look to be all that much. We keep some small PoPs through the weekend, but the better chances appear to be late in the weekend as the pattern transitions to a Great Lakes low and northwest flow aloft. Overall, temperatures look to be seasonal throughout the late week and weekend. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 634 PM CDT Tue Jun 3 2025 A cold front is marching in from the west this evening with a line of strong to severe storms along the boundary. This boundary is moving at a fairly quick clip and will exit the area between 2-3Z. On the backside of the line we will still see lingering rain with ceilings dropping to IFR. These ceilings are expected to improve west to east after sunrise. By the afternoon winds will switch to out of the northwest and there may be some smoke at the surface that will take visibility down to 6 miles or less. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...McClure LONG TERM...McClure AVIATION...Britt
Hazardous weather outlook, Jun 3, 4:46 AM CDT, 14 hours before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 446 AM CDT Tue Jun 3 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-041100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 446 AM CDT Tue Jun 3 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Occasional rounds of showers and thunderstorms are likely today and tonight. The Storm Prediction Center has a Slight Risk (level 2 of 5) for severe storms generally south of Interstate 80. There is a Marginal Risk (level 1 of 5) across the rest of the Outlook Area. The main threat will be damaging winds, with an isolated tornado a secondary concern. An increasingly humid air mass will support heavy rainfall amounts of 1 to 2 inches, and isolated higher amounts are possible. This may produce some urban and small stream flooding, as well as ponding water in low-lying areas. The pattern remains active for late in the week with a chance for sporadic showers and thunderstorms from Thursday afternoon into Friday. Severe weather is not anticipated at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening, especially south of Interstate 80. 12
In the hours before
Local storm report, Jun 3, 6:27 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
627 PM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM Rain 3 W Mount Sterling 40.62N 92.00W
06/03/2025 M2.00 Inch Van Buren IA Trained Spotter
&&Local storm report, Jun 3, 6:31 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
631 PM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Tstm Wnd Gst Burlington Regional Air 40.78N 91.12W
06/03/2025 M81 MPH Des Moines IA ASOS
&&
AEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:43 AM CDT | Special Weather Statement | DVN | Cedar | 47 min |
| Jun 3, 4:34 PM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 56 min |
| Jun 3, 5:25 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Jefferson, Lee, Louisa, Van Buren | 65 min |
| Jun 3, 5:41 PM CDT | Tornado Warning | DVN | Des Moines, Henry, Lee, Van Buren | 49 min |
| Jun 3, 5:47 PM CDT | Tornado Warning | DVN | Des Moines, Lee | 43 min |
| Jun 3, 6:23 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee, Louisa, Muscatine, Scott | 67 min |
| Jun 3, 6:29 PM CDT | Tornado Warning | DVN | Des Moines | 31 min |
| Jun 3, 11:47 AM CDT | Special Weather Statement | DVN | Carroll, Jo Daviess, Stephenson | 43 min |
| Jun 3, 6:47 PM CDT | Tornado Warning | DVN | Henderson, Henry, Mercer, Warren | 28 min |
Nearby
Tornado Warnings in Illinois, 2025Tornado Warnings in Iowa, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.